Home → Magazine Archive → May 1972 (Vol. 15, No. 5) → Minimax nonlinear approximation by approximation on... → Abstract

Minimax nonlinear approximation by approximation on subsets

By C. B. Dunham

Communications of the ACM, Vol. 15 No. 5, Page 351

A possible algorithm for minimax approximation on an infinite set X consists in choosing a sequence of finite point sets {Xk} which fill out X and taking a limit of minimax approximations on Xk as k → ∞. Such a procedure is considered by Rice [4, pp. 12-15]. In the case of linear approximation such a procedure has been shown to converge [1, pp. 84-88]. It has been claimed by Watson [5] that the procedure works for approxition by nonlinear families.

The full text of this article is premium content


No entries found